Georgia, 2009Tornado and Hail in Georgia, April 13, 2009
April 13, 2009 · NWS CHS · 13 events in 5 counties and zones
A warm front lifted northward into southeast Georgia spawning the development of numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted northward into southeast Georgia spawning the development of numerous showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 13, 1:01 PM EST, 44 minutes earlier.
Area forecast discussion, Apr 13, 1:01 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT MON APR 13 2009
.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTH AND LIFT NORTH THROUGH
THE REGION LATE TODAY. A COLD FRONT WILL PUSH OFFSHORE TUESDAY
EVENING. A BACK DOOR COLD FRONT WILL DROP ACROSS THE AREA
WEDNESDAY NIGHT...WITH HIGH PRESSURE THEN BUILDING INTO THE
REGION THURSDAY THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUICK UPDATE HAS BEEN ISSUED FOR TORNADO WATCH 150 IN EFFECT UNTIL
7 PM THIS EVENING FOR PORTIONS OF SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS. PREVIOUS DISCUSSION FOLLOWS.
CURRENTLY AT THE SURFACE...HIGH PRESSURE IS CENTERED OVER THE
CENTRAL MID-ATLANTIC STATES...WITH RIDGING EXTENDING SOUTHWESTWARD
THROUGH THE FORECAST AREA AND INTO CENTRAL GEORGIA. MEANWHILE...A
WARM FRONT EXTENDS FROM THE TAIL END OF HIGH PRESSURE WEDGE OVER
SOUTHWESTERN GEORGIA...EAST-NORTHEAST TO NEAR THE ALTAMAHA RIVER.
VISIBLE SATELLITE IMAGERY GENERALLY CLOUDY SKIES IN PLACE ACROSS THE
FORECAST AREA...WITH SOME HOLES IN THE OVERCAST NOTED OVER
SOUTHEAST GEORGIA. MAIN NEAR TERM CONCERN FOR THIS AFTERNOON
REVOLVES AROUND SEVERE WEATHER POTENTIAL.
THIS AFTERNOON...
HIGH PRESSURE WEDGE WILL CONTINUE TO SLOWLY LOSE ITS GRIP ON THE
AREA AS THE WARM FRONT LIFTS NORTHWARD THROUGH SOUTHEAST GEORGIA AND
COASTAL SOUTH CAROLINA ZONES. THE HIGH PRESSURE WEDGE WILL LIKELY
HOLD THROUGH THE AFTERNOON HOURS ACROSS FAR NORTHWEST ZONES.
SOUTHEAST GEORGIA ZONES MAY BE ABLE TO SEE A FEW BREAKS IN THE
OVERCAST...BUT DON/T ANTICIPATE TOO MUCH SUNSHINE GIVEN AMOUNT OF
MID/HIGH CONVECTIVE DEBRIS CLOUD UPSTREAM. THIS SHOULD LIMIT THE
AMOUNT OF DESTABILIZATION THAT WILL BE ABLE TO BE SEEN ACROSS THE
AREA. HAVE TWEAKED MAX TEMPS UP SLIGHTLY ACROSS FAR SOUTHEAST
ZONES...WHERE HIGHS SHOULD TOP OUT IN THE MID AND PERHAPS UPPER 70S.
HIGHS IN THE LOW 70S SHOULD BE SEEN ACROSS MUCH OF COASTAL SOUTH
CAROLINA ZONES...WITH HIGHS LIKELY TOPPING OUT IN THE MID TO UPPER
60S ACROSS NORTHWEST ZONES. BEST DYNAMIC FORCING AND DEEPEST
MOISTURE LOOK TO HOLD OFF UNTIL VERY LATE THIS AFTERNOON...SO HAVE
TWEAKED POPS DOWN ALONG THE COAST. ACROSS FAR WESTERN ZONES HAVE
BUMPED UP POPS INTO THE CATEGORICAL RANGE AS SHOWERS/THUNDERSTORMS
SHOULD BE ABLE TO MAKE IT INTO THESE LOCALS BY LATE IN THE DAY.
AS FOR SEVERE WEATHER POTENTIAL...AM BEGINNING TO THINK WE MAY HAVE
A BIT HIGHER CHANCE GIVEN THE QUICK PROGRESSION OF THE WARM FRONT
NORTHWARD THIS MORNING. THE WARM FRONT WILL LIKELY CONTINUE TO LIFT
STEADILY NORTHWARD THIS AFTERNOON WITH SOME HOLES IN THE OVERCAST
ACROSS SOUTHEAST GEORGIA AND STRONG SOUTHERLY LOW LEVEL JET
DEVELOPING BY LATE AFTERNOON. WITH SHORTWAVE ENERGY LIFTING TOWARD
THE AREA ALONG WITH ENTRANCE REGION FORCING FROM A 120+ KNOT H25 JET
BEGINNING TO INFLUENCE THE AREA BY LATE IN THE DAY...SHOULD SEE
NUMEROUS SHOWERS/THUNDERSTORMS BEGINNING TO AFFECT SOUTHWESTERN
ZONES BY MID TO LATE AFTERNOON. THE ONE LIMITING FACTOR APPEARS TO
BE INSTABILITY...WITH ADJUSTED MODEL SOUNDINGS ONLY INDICATING
AROUND 400-800 J/KG OF CAPE AND LI/S OF -2 TO -3 DEVELOPING OVER
SOUTHEAST GEORGIA BY LATE AFTERNOON. NEVERTHELESS...WITH STRONG
DYNAMIC FORCING SPREADING INTO THE AREA AND SOME WEAK
INSTABILITY...SEVERE WEATHER WILL BE POSSIBLE. BEST CHANCES WILL BE
ACROSS SOUTHWESTERN GEORGIA ZONES THIS AFTERNOON...WHERE SURFACE
BASED INSTABILITY WILL BE HIGHEST. 0-1 KM HELICITY VALUES INCREASE
TO BETWEEN 250 AND 350 M2/S2 ACROSS SOUTHEAST GEORGIA BY LATE
AFTERNOON...WITH EHI VALUES APPROACHING 1 ACROSS TATTNALL/LONG
COUNTIES. THAT SAID...BELIEVE MAIN HAZARDS WILL BE DAMAGING WINDS
AND ISOLATED TORNADOES...PRIMARILY ACROSS SOUTHWESTERN ZONES THROUGH
THE AFTERNOON HOURS.
LAKE WINDS...SURFACE WEDGING WILL LIKELY KEEP WINDS FROM REACHING
LAKE WIND ADVISORY LEVELS UNTIL LATE AFTERNOON...BUT GIVEN STRONG
LOW LEVEL JET DEVELOPING...STILL FEEL THAT IT IS POSSIBLE BY LATE
IN THE DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
IF THE WARM FRONT HAS NOT ALREADY LIFTED THROUGH THE FORECAST
AREA BY LATE AFTERNOON...IT SHOULD DO SO QUICKLY THIS EVENING.
LOOKS LIKE A WEAK WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE
WARM FRONT AND MOVE THROUGH CENTRAL SC AND INTO CENTRAL NC
AFTER MIDNIGHT. DEWPOINTS ARE EXPECTED TO RISE INTO THE MIDDLE
60S IN THE EVENING...AND WITH SHORTWAVE ENERGY PUSHING IN FROM
THE SOUTHWEST AND ENTRANCE REGION FORCING FROM A 120+ KT H25 JET
OVERSPREADING THE AREA...WE SHOULD SEE WIDESPREAD SHOWER AND
THUNDERSTORM COVERAGE ACROSS THE AREA. IMPRESSIVE DYNAMIC FORCING
AND SOME MARGINALLY FAVORABLE THERMODYNAMIC PROFILES SUGGEST THE
POTENTIAL FOR MORE STRONG TO SEVERE STORMS. EXPECT RATHER MILD
OVERNIGHT LOWS...GENERALLY IN THE MIDDLE 60S.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A CLOSED UPPER LEVEL LOW WILL DRIFT INTO THE OHIO VALLEY ON
TUESDAY...WITH A NEGATIVELY TILTED TROUGH EXTENDING ACROSS THE
SOUTHEAST STATES. A POTENT SHORT WAVE WITHIN THE BASE OF THE UPPER
LEVEL TROUGH WILL ALLOW A SURFACE WAVE OF LOW PRESSURE TO INTENSIFY
ALONG A COLD FRONT ON THE LEE SIDE OF THE SOUTHERN APPALACHIANS
TUESDAY MORNING. THE LOW WILL LIFT NORTHEAST TUESDAY AFTERNOON INTO
TUESDAY EVENING...DRAGGING THE COLD FRONT TOWARD THE COAST.
A MESOSCALE CONVECTIVE SYSTEM /MCS/...POSSIBLY IN A WEAKENING
PHASE...SHOULD BE ONGOING AT THE START OF TUESDAY MORNING ACROSS
NORTH COASTAL GEORGIA...WITH SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE ELSEWHERE. THE MCS WILL EVENTUALLY DROP SOUTH OF THE AREA
LATER TUESDAY MORNING...POSSIBLY RESULTING IN A BREAK IN THE
PRECIPITATION. SCATTERED SHOWERS AND THUNDERSTORMS COULD REDEVELOP
TUESDAY AFTERNOON...ESPECIALLY ACROSS SOUTHEAST SOUTH CAROLINA...AS
A STRONG SOUTHWEST FLOW CONTINUES TO TRANSPORT LOW LEVEL MOISTURE
INTO THE AREA AHEAD OF AN APPROACHING COLD FRONT. LIFT WILL BE
ENHANCED BY THE FRONT ENTRANCE REGION OF THE UPPER LEVEL JET AND THE
PASSING OF A STRONG SHORT WAVE ALOFT. SOME OF THE THUNDERSTORMS
COULD BECOME STRONG IF NOT SEVERE...AS SOME DRYING IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE COULD ALLOW FOR PARTIAL CLEARING.
THIS WILL ALLOW TEMPERATURES TO REACH WELL INTO THE UPPER 70S FOR
HIGHS TUESDAY AFTERNOON. THIS WARM/MOIST AIRMASS WILL ALLOW FOR
CONSIDERABLE DESTABILIZATION TO TAKE PLACE...WITH THE MODEL
SOUNDINGS FORECASTING THE FOLLOWING SEVERE WEATHER PARAMETERS...
LIFTED INDEX VALUES OF -3 TO -5...CAPE VALUES OF 1500-2000 J/KG...
TOTAL TOTALS AROUND 46 AND A K-INDEX AROUND 25. HOWEVER...IT SHOULD
BE NOTED THAT MID LEVEL LAPSE RATES OF 4-5 C/KM DO NOT APPEAR ALL
THAT IMPRESSIVE. A WET BULB ZERO HEIGHT OF 9000 FT AND 500 MB
TEMPERATURES OF -12C SHOW THAT HAIL MAY BE THE GREATEST THREAT WITH
THE AFTERNOON CONVECTION...ALTHOUGH DAMAGING WINDS ARE ALSO
POSSIBLE. WHILE SPEED SHEAR IS IMPRESSIVE...DIRECTIONAL SHEAR IS
LIMITED THUS DECREASING THE TORNADO POTENTIAL OUTSIDE OF ANY
INTERACTION WITH THE SEA BREEZE. WILL CONTINUE TO HIGHLIGHT THE
SEVERE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
A DOWNSLOPE FLOW WILL DEVELOP IN WAKE OF THE COLD FRONT LATER
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL ALLOW FOR CONSIDERABLE
CLEARING. ALTHOUGH WEAK COLD AIR ADVECTION SHOULD TAKE PLACE...ITS
AFFECTS SHOULD BE COUNTERED BY THE WARMING/SUBSIDING AIRMASS WHICH
SHOULD ALLOW FOR HIGHS IN THE MID 70S ON WEDNESDAY. A BACK DOOR COLD
FRONT WILL DROP ACROSS THE AREA LATE WEDNESDAY NIGHT. WHILE NO
PRECIPITATION IS ANTICIPATED GIVEN THE LACK OF DEEP LAYERED
MOISTURE...THERE COULD BE AN INCREASE IN MID LEVEL CLOUD COVER WITH
ITS PASSAGE.
HIGH PRESSURE AT THE SURFACE WILL BUILD DOWN EAST OF THE MISSISSIPPI
VALLEY THURSDAY THROUGH FRIDAY...RESULTING IN DRY CONDITIONS AND
SLIGHTLY BELOW NORMAL TEMPERATURES ON A NORTHERLY FLOW. THE HIGH
SHOULD SHIFT OVER THE REGION ON SATURDAY...KEEPING DRY CONDITIONS IN
PLACE BUT ALLOW TEMPERATURES TO MODERATE CLOSE TO NORMAL. THE HIGH
SHOULD SHIFT OFFSHORE LATE IN THE WEEKEND...ALLOWING A STORM SYSTEM
TO APPROACH FROM THE WEST. GIVEN SOME MEDIUM RANGE GUIDANCE TIMING
DISAGREEMENT LATE IN THE FORECAST PERIOD...HAVE CAPPED ANY POTENTIAL
FOR SHOWERS/THUNDERSTORMS TO A SLIGHT CHANCE ON SUNDAY.
LAKE WINDS...STRONG LOW LEVEL WINDS AHEAD OF AN APPROACHING COLD
FRONT SHOULD ALLOW WINDS OVER LAKE MOULTRIE TO MAINTAIN LAKE WIND
ADVISORY CRITERIA THROUGH AT LEAST TUESDAY MORNING.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS TO DETERIORATE THIS AFTERNOON FOR KCHS AND
KSAV AS SHOWERS AND THUNDERSTORMS APPROACH THE AREA. HAVE
MAINTAINED PREVAILING MVFR CEILINGS BY LATE AFTERNOON/EARLY
EVENING FOR BOTH SITES. LOOKS LIKE BEST CHANCES FOR THUNDERSTORMS
WILL OCCUR THIS EVENING...AND HAVE PREVAILING TSRA AT BOTH SITES.
HAVE ALSO INCLUDED TEMPO GROUPS FOR TSRA MID TO LATE AFTERNOON TO
ACCOUNT FOR ONGOING THUNDERSTORM ACTIVITY UPSTREAM...AND WILL
AMEND AS NECESSARY.
ONCE EVENING THUNDERSTORMS PUSH THROUGH THE AREA...SHOULD SEE RAIN
CONTINUE INTO THE EARLY MORNING HOURS BEFORE ENDING PRIOR TO
DAYBREAK. STABLE LAYER MOVING IN BEHIND THE CONVECTION WILL
LIKELY RESULT IN LOW LEVEL WIND SHEAR AND IFR CIGS AT BOTH
TERMINALS...AND HAVE INCLUDED THIS THROUGH ROUGHLY DAYBREAK
TUESDAY. SHOULD SEE CONDITIONS QUICKLY IMPROVE TO VFR LEVELS
TUESDAY MORNING AS WINDS SHIFT MORE SOUTHWEST ALLOWING THE
BOUNDARY LAYER TO DRY OUT A BIT.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
THROUGH TUESDAY AFTERNOON WITHIN SHOWERS AND THUNDERSTORMS. VFR
CONDITIONS WILL RETURN TUESDAY NIGHT AND CONTINUE THROUGH FRIDAY.
&&
.MARINE...
TODAY...DETERIORATING MARINE CONDS TODAY AS A STRONG LOW-LEVEL JET
MOVES OVER THE AREA. SCA/S ARE UP FOR ALL WATERS.
TONIGHT...VERY POOR MARINE CONDS CONTINUE TONIGHT AS THE STRONG
LOW-LEVEL JET CONTINUES AHEAD OF AN APPROACHING COLD FRONT. HAVE
ALSO RAISED A GALE WATCH FOR THE WARMER GA WATERS BEYOND 20 NM
FROM SHORE AS THERE IS THE POTENTIAL OF AT LEAST 35 KT GUSTS.
TUESDAY THROUGH FRIDAY...A STRONG LOW LEVEL JET WILL KEEP
WINDS/SEAS ELEVATED AHEAD OF AN APPROACHING COLD FRONT ON
TUESDAY...WITH AT LEAST SMALL CRAFT ADVISORY CONDITIONS
ANTICIPATED FOR ALL WATERS...INCLUDING CHARLESTON HARBOR. THE
FRONT WILL SHIFT OFFSHORE TUESDAY EVENING...WITH THE DEVELOPING
OFFSHORE FLOW ALLOWING WINDS AND SEAS TO SUBSIDE THROUGH
WEDNESDAY. A BACK DOOR COLD FRONT WILL DROP ACROSS THE WATERS LATE
WEDNESDAY NIGHT...WITH A NORTHERLY SURGE POSSIBLY RESULTING IN
SMALL CRAFT ADVISORY WINDS/SEAS FOR A PORTION OF THE WATERS LATE
WEDNESDAY NIGHT INTO FRIDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR GAZ114>119-
137>141.
SC...LAKE WIND ADVISORY UNTIL 11 AM EDT TUESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ352.
TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR
AMZ350.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ354.
GALE WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT FOR
AMZ374.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR AMZ330.
&&
JRJHazardous weather outlook, Apr 13, 11:49 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT MON APR 13 2009
AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>044-047>051-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
1249 PM EDT MON APR 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING
WINDS AND TORNADOES AND TO A LESSER EXTENT LARGE HAIL.
THE POTENTIAL FOR SEVERE WEATHER WILL COME AS A WARM FRONT LIFTS
NORTH ACROSS THE AREA...ALLOWING A WARM...MOIST AND UNSTABLE
AIRMASS TO MOVE IN. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO
SHIFT ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ354-GAZ114>119-137>141-141000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1249 PM EDT MON APR 13 2009
...TORNADO WATCH 150 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ045-141000-
BERKELEY-
1249 PM EDT MON APR 13 2009
...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY FOR LAKE
MOULTRIE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING
WINDS AND TORNADOES AND TO A LESSER EXTENT LARGE HAIL.
THE POTENTIAL FOR SEVERE WEATHER WILL COME AS A WARM FRONT LIFTS
NORTH ACROSS THE AREA...ALLOWING A WARM...MOIST AND UNSTABLE
AIRMASS TO MOVE IN. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO
SHIFT ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ374-141000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1249 PM EDT MON APR 13 2009
...GALE WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING
WINDS AND WATERSPOUTS AND TO A LESSER EXTENT LARGE HAIL.
THE POTENTIAL FOR SEVERE WEATHER WILL COME AS A WARM FRONT LIFTS
NORTH ACROSS THE AREA...ALLOWING A WARM...MOIST AND UNSTABLE
AIRMASS TO MOVE IN. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO
SHIFT ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 13, 1:17 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT MON APR 13 2009
GAZ114-131845-
TATTNALL-
217 PM EDT MON APR 13 2009
...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 245 PM
EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED JUST WEST OF ALTAMAHA...OR ABOUT OVER PLANT
HATCH...MOVING NORTHEAST AT 35 MPH.
AREAS IN AND AROUND MANASSAS...MENDES AND REIDSVILLE WILL BE IMPACTED
THROUGH 245 PM EDT.
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Event by event
6 hail, 6 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Tattnall
- When
- April 13, 1:45 PM EST to 2:00 PM EST
- Where
- Tattnall County, 2.31 mi NW of Glennville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.953, -81.959
The public reported nickel to golf ball size hail that lasted for 15 minutes and covered the ground at Folsom Farms Country Store, 2 miles northwest of Glennville, Georgia.
Hail, Long
- When
- April 13, 2:20 PM EST to 2:21 PM EST
- Where
- Long County, 5.58 mi NW of Donald
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.883, -81.909
The public reported quarter size hail at the intersection of Route 196 and Beards Bluff Road, 6 miles northwest of Donald, Georgia.
Thunderstorm Wind, Long
- When
- April 13, 2:27 PM EST
- Where
- Long County, Donald
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.820, -81.850
Several trees and power lines were reported down across Smith Berry Road near Highway 301 and State Road 196 in Donald, Georgia.
Hail, Long
- When
- April 13, 2:30 PM EST
- Where
- Long County, 4.18 mi NW of Donald
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.870, -81.890
A report of nickel size hail was relayed by an Amateur Radio operator in Beards Creek, Georgia.
Hail, Liberty
- When
- April 13, 2:40 PM EST to 2:58 PM EST
- Where
- Liberty County, 6.6 mi WSW of Camp Stewart
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.860, -81.730
A public report of golf ball size hail was received between Hinesville, Georgia and Glennville, Georgia on State Road 196. The hail began around 340 pm and ended just prior to 400 pm.
Thunderstorm Wind, Liberty
- When
- April 13, 2:40 PM EST
- Where
- Liberty County, 6.6 mi WSW of Camp Stewart
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.860, -81.730
The public reported large tree limbs, 12 inches in diameter, downed by strong thunderstorm winds.
Hail, Long
- When
- April 13, 2:40 PM EST
- Where
- Long County, 4.48 mi NW of Aimar
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.820, -81.730
A public report was received of golf ball size hail 7 miles east of Donald, Georgia.
Hail, Long
- When
- April 13, 2:43 PM EST
- Where
- Long County, 2.76 mi N of Donald
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.860, -81.850
Law Enforcement reported quarter size hail on Highway 261, 3 miles north of Donald, Georgia.
Thunderstorm Wind, Liberty
- When
- April 13, 3:30 PM EST
- Where
- Liberty County, 0.69 mi S of (Lhw)ft Stewart Hine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -81.570
Law Enforcement reported a tree down blocking East Oglethorpe Highway, just northeast of Hinesville, Georgia.
Tornado, McIntosh
- When
- April 13, 3:40 PM EST to 3:47 PM EST
- Where
- McIntosh County, 2.24 mi SE of Pine Harbor
- Rating
- EF1
- Path length
- 8 mi
- Path width
- 770 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.510, -81.490
A National Weather Service Storm Survey Team determined a tornado occurred south of the Credit Hill community off Briardam Road around 440 PM Eastern Daylight Time, which is located about 3 miles southeast of Townsend. The tornado traveled to the northeast across an open field and produced extensive tree damage to various pines and hardwoods. The tornado crossed Briardam Road and struck the First Credit Hill Baptist Church, lifting and destroying its large front end porch. Both the tree and structural damage to the church were consistent with an EF-1 tornado on the Enhanced Fujita Scale with winds estimated to be around 100 miles per hour. The tornado continued to move rapidly northeast while skirting the ground in various locations. The tornado crossed highway 57 and produced tree and fence damage to several areas along Church of God Road, before crossing interstate 95 around mile marker 61|where additional tree damage occurred. The tornado appears to have lifted around 457 PM eastern daylight time shortly before reaching highway 17 near the intersection with Tramm Road. The total track length of the tornado was 8 miles with a maximum width of 770 yards.|No fatalities or injuries were reported with this event.
Thunderstorm Wind, McIntosh
- When
- April 13, 3:50 PM EST
- Where
- McIntosh County, 0.69 mi N of Pine Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.540, -81.520
Multiple trees and power lines were reported down by Law Enforcement along Highway 251 in Townsend, Georgia.
Thunderstorm Wind, McIntosh
- When
- April 13, 4:09 PM EST
- Where
- McIntosh County, 0.59 mi W of Belleview Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.530, -81.380
Several trees were reported down east of Eulonia, Georgia.
Thunderstorm Wind, Chatham
- When
- April 13, 4:32 PM EST
- Where
- Chatham County, 0.59 mi E of Sandfly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.980, -81.060
Law Enforcement reported several trees down and a downed power line along Parkersburg Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Georgia, April 13, 20091 death · 3 injured · $3.3 million · 50 kt wind · 19 events
- High Wind and Strong Wind in Tennessee, April 13, 20091 death · $121,000 · 50 kt wind · 10 events
- Rip Current in Florida, April 13, 20091 death · 1 event
- Tornado and Flash Flood in Georgia, April 13, 2009$205,000 · EF1 · 5 events
- Tornado and Hail in Alabama, April 13, 2009$185,000 · EF0 · 5 events
- Flooding and Hail in Florida, April 13, 2009$36,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Georgia, April 13 to 14, 2009$43,000 · 1 in hail · 14 events
- Tornado and Hail in Florida, April 13 to 14, 20092 injured · $4,000 · EF0 · 12 events
- Flash Flooding in Mississippi, April 13, 2009$25,000 · 2 events
- Tornado and Hail in Georgia, April 13, 2009EF0 · 18 events
- Hail and Damaging Wind in Kentucky, April 13, 20091 in hail · 11 events
- Hail in Indiana, April 13, 20091.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169021, 169022, 166144, 166142, 166133, 166134, 166139, 166140, 166136, 166359, 166146, 166147, 166132.